Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 6, NWS New Orleans, LA

April 14, 20157 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 14, 2015, 9:18 AM CDT for 7 parishes in Louisiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2015, 9:18 AM CDT (14:18 UTC)
Expired
Apr 14, 2015, 12:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:34 AM CDTFLASH FLOOD4 Se Hahnville, LAEMERGENCY MANAGEMENT REPORTS NUMEROUS FLOODED AND IMPASSABLE STREETS IN THE LULING AND ST ROSE AREAS
Apr 14, 9:34 AM CDTFLASH FLOODLaplace, LASTREET FLOODING... THE CANALS ARE HIGH. ONE FOOT OF WATER ON BELLE TERRE BLVD... AND WOODLAND DR
Apr 14, 11:25 AM CDTFLASH FLOODHarahan, LAWIDESPREAD STREET FLOODING ACROSS HARAHAN. SOME ROADS IMPASSIBLE.
Apr 14, 11:45 AM CDTFLASH FLOODEast New Orleans, LANUMEROUS FLOODED AND IMPASSABLE STREETS... STALLED CARS ALSO REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3222 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3222 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WGUS54 KLIX 141418
FFWLIX
LAC051-071-075-087-089-095-105-141715-
/O.NEW.KLIX.FF.W.0006.150414T1418Z-150414T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CDT TUE APR 14 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST. CHARLES PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTH CENTRAL TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
  CENTRAL ST. JOHN THE BAPTIST PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
  ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 1215 PM CDT
    
* AT 917 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE NEW ORLEANS METRO AREA. UP TO ONE INCH OF 
  RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEW ORLEANS...HAHNVILLE...BELLE CHASSE...EAST NEW ORLEANS...
  HARVEY...RESERVE...TIMBERLANE...AVONDALE...CHALMETTE...METAIRIE...
  LAPLACE...MARRERO...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...JEAN
  LAFITTE...TAFT...BRIDGE CITY AND ESTELLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2978 9030 2988 9050 3004 9060 3014 9057
      3029 9037 3030 9031 3018 9043 3016 9043
      3006 9038 3002 9015 3005 8999 3015 8986
      3013 8986 3016 8974 3015 8963 3002 8973
      3002 8984 2993 8981 2971 8996

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 8:00 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 14, 8:00 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
800 AM CDT TUE APR 14 2015

...SOUNDING DISCUSSION...
AS HAS BEEN THE CASE WITH THE AIRMASS THIS WEEK... THE SOUNDING
THIS MORNING DEPICTS ANOTHER VERY MOIST AND UNSTABLE AIRMASS. CAPE
IS HIGH WITH MIXED LAYER AT 3000 J/KG AND MID LEVEL LAPSE RATES
ARE STEEP AT 6.5 C/KM. NOT MUCH SHEAR THOUGH WITH SOUTHWESTERLY
WINDS THROUGHOUT THE PROFILE. THE LOW LEVEL ENVIRONMENT IS
SATURATED TO 925 MB. PW IS 1.88 INCHES... WHICH LIKE YESTERDAY IS
ANOTHER RECORD MAX FOR TODAY IN THE SPC DAILY CLIMATOLOGY. STORMS
TODAY ARE AGAIN VERY EFFICIENT RAIN MAKERS.
KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 411 AM CDT TUE APR 14 2015/

SHORT TERM...
IF YOU ARE LOOKING FOR A BREAK IN THE RAIN DO NOT HOLD YOUR
BREATH. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS ARE BEGINNINGTO
DEVELOP TO THE WEST JUST OUTSIDE OF OUR FORECAST AREA. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THE
MORNING HOURS AND MOVE OVER THE FORECAST AREA. WITH PRECIPITATBLE
WATER VALUES STILL WELL ABOVE NORMAL...DEEP ONSHORE FLOW AND THE
INSTABILITY FORECAST TO BE AROUND TODAY...EXPECT SHOWERS AND
STORMS TO BE VERY EFFICIENT RAINFALL PRODUCERS. THE STORM
PREDICTION CENTER HIGHLIGHTS PORTIONS OF OUR AREA IN A MARGINAL
RISK FOR SEVERE WEATHER TODAY BUT THE MAIN ISSUE WILL BE THE HEAVY
RAINFALL...THATS NOT TO SAY THAT ONE OR TO STORMS MAY BE STRONG OR
EVEN SEVERE. THE WEATHER PREDICTION CENTER HAS SOUTHEAST LOUISIANA
AND THE MISSISSIPPI GULF COAST IN A SLIGHT RISK FOR EXCESSIVE
RAINFALL. THIS MEANS THAT HEAVY RAINFALL CAN BE EXPECTED IN THE
AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE TODAY
OVER THE AREA ESPECIALLY IF YOU GET UNDER SOME OF THESE DEEPER
THUNDERSTORMS. HAVE NOT MADE ANY ADJUSTMENTS TO THE FLASH FLOOD
WATCH THE ONLY THING IS THAT IT MIGHT NEED TO BE EXTENDED BUT WILL
ALLOW DAY SHIFT TO SEE HOW CONVECTION EVOLVES TODAY AND WHERE THE
HEAVIEST RAINFALL OCCURS. HAVE NOT MADE MANY CHANGES IN THE SHORT
TERM. 13/MH

LONG TERM...
THIS ACTIVE WET PATTERN CONTINUES IN THE LONG RANGE. EXPECT
ANOTHER ROUND OF RAIN FOR WEDNESDAY AND THURSDAY. MODELS INDICATE
A PRETTY WET FRIDAY AS WELL...IT IS POSSIBLE THAT THE FLASH FLOOD
WATCH THATS IN PLACE TODAY COULD BE IN PLACE THROUGH FRIDAY IF YOU
TAKE MODELS AT FACE VALUE. THERE WILL BE HIGH RAIN CHANCES THROUGH
AT LEAST SATURDAY. BOTH GFS AND ECMWF SHOW THE UPPER LEVEL
TROUGH/LOW FINALLY MOVING OUT LATE THIS WEEKEND...UNTIL THEN RAIN
WILL BE IN THE FORECAST. HAVE CONTINUED THE BLENDED APPROACH FROM
LAST PACKAGE. DIURNAL TEMPERATURE TRENDS TO CONTINUE WITH NOT MUCH MORE
THAN 10-15 DEGREE SPREAD. COULD SEE A LITTLE COOLER OVERNIGHT LOWS BEGINNING
SUNDAY IN THE NORTH IF SOME DRYING WORKS IN AFTER THE UPPER LOW
PULLS OUT ON SUNDAY INTO MONDAY. 13/MH

AVIATION...
THE TAFS ARE GOING TO BE HIGHLY DEPENDENT ON CONVECTIVE
COVERAGE AND TRENDS THROUGH AT LEAST 00Z. SOME EARLY DEVELOPMENTS
ALREADY IN PROXIMITY TO KHUM AND A LARGER CLUSTER OF SHOWERS
APPROACHING KBTR...LIKELY TO BRING VARABLE CIG HEIGHTS AND VSBY THIS
MORNING THOSE LOCATIONS. HRRR MODEL BLOSSOMS PRECIPITATION OVER MUCH
OF THE AREA TO IMPACT ALL TERMINALS PRIOR TO 18Z. 24/RR

MARINE...
A PROLONGED PERIOD OF ONSHORE FLOW IS EXPECTED TO PREVAIL THROUGH
THE WEEKEND...GENERALLY AT LIGHT TO MODERATE LEVELS. A LONG FETCHED
SITUATION FROM THE YUCATAN CHANNEL GENERATES A DEEP SWELL TRAIN ON
FRIDAY THAT SHOULD BRING SEAS CLOSE TO 6 FEET IN THE OPEN
WATERS...WITH SOME 8 FOOT RANDOM WAVES IN THE OUTER WATERS THAT MAY
REQUIRE A SMALL CRAFT ADVISORY AT SOME POINT FRIDAY INTO SATURDAY.
24/RR

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...FLASH FLOOD WATCH.
			 MONITORING HEAVY RAINFALL/FLOODING POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  65  77  66 /  80  40  60  40
BTR  77  66  79  67 /  80  40  60  40
ASD  78  67  79  68 /  80  40  60  40
MSY  78  68  79  69 /  80  40  60  40
GPT  77  69  77  70 /  70  40  60  40
PQL  79  68  79  69 /  70  40  60  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ040-046>050-
     056>070-072.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ080>082.

GM...NONE.
&&
Hazardous weather outlook, Apr 14, 5:53 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
553 AM CDT TUE APR 14 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-142300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
553 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL THIS MORNING AND EARLY AFTERNOON FOR MUCH OF THE
OUTLOOK AREA IS EXPECTED... WHERE LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
EARLY THIS EVENING FOR LOCATIONS GENERALLY SOUTH OF THE I-10 AND
I-12 CORRIDOR IN SOUTH MISSISSIPPI AND SOUTHERN LOUISIANA.

AREAS OF FOG THIS MORNING MAY REDUCE VISIBILITY TO AROUND ONE-
QUARTER MILE AT TIMES EARLY THIS MORNING.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS 45 TO NEAR 60 MPH FROM
THE STRONGEST STORMS MAINLY THIS MORNING. FREQUENT LIGHTNING AND
PERIODS OF TORRENTIAL RAINFALL WILL ALSO ACCOMPANY ANY STORMS
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLASH FLOOD WATCH MAY BE EXTENDED AND EXPANDED INTO THE LATTER
PART OF THE WEEK...DEPENDING ON THE AMOUNT OF RAINFALL THAT
OCCURS
TODAY. A HEAVY RAIN THREAT WILL CONTINUE THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP FRIDAY AND SATURDAY
DUE PRIMARILY TO HIGH SEAS IN EXCESS OF 7 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE REPORT ANY FLASH
FLOODING THAT MAY OCCUR PROMPTLY TO YOUR LOCAL LAW ENFORCEMENT OR
EMERGENCY MANAGEMENT AGENCY.

24/RR

In the hours before

Special weather statement, Apr 14, 5:41 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CDT TUE APR 14 2015

LAZ034-036-037-040-046>048-050-058-071-072-141145-
ST. JOHN THE BAPTIST-WEST BATON ROUGE-ST. HELENA-IBERVILLE-POINTE
COUPEE-EAST FELICIANA-SOUTHERN TANGIPAHOA-ST. TAMMANY-EAST BATON
ROUGE-LIVINGSTON-NORTHERN TANGIPAHOA-
541 AM CDT TUE APR 14 2015

...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL MOVING
NORTHEAST THROUGH THE RIVER PARISHES...

AT 539 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARINGOUIN TO NEAR WALKER TO 10 MILES NORTHEAST
OF LAPLACE...AND MOVING NORTHEAST AT 25 MPH.

THE PRIMARY THREAT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL AT
TIMES GREATLY REDUCING VISIBILITY DURING THE MORNING COMMUTE.
FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO ACCOMPANY THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...SLIDELL...HAMMOND...ZACHARY...BAKER...DENHAM SPRINGS...
COVINGTON...PORT ALLEN...PONCHATOULA...WALKER...PEARL RIVER...ABITA
SPRINGS...LIVINGSTON...INDEPENDENCE...MARINGOUIN...ALBANY...
SLAUGHTER...ROSEDALE...MADISONVILLE AND FOLSOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3073 9115 3071 9029 3037 8968 3026 8998
      3030 8999 3035 9006 3039 9020 3022 9041
      3016 9043 3018 9047 3029 9040 3034 9048
      3030 9056 3024 9059 3040 9087 3042 9163
TIME...MOT...LOC 1039Z 237DEG 23KT 3045 9151 3044 9081 3018 9034

24/RR
Special weather statement, Apr 14, 7:34 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 AM CDT TUE APR 14 2015

MSZ080-081-141315-
HANCOCK-HARRISON-
734 AM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 734 AM CDT...A STRONG THUNDERSTORM WAS NEAR WAVELAND...MOVING
NORTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LONG BEACH...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN AND
SHORELINE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3033 8918 3030 8929 3033 8929 3036 8928
      3036 8931 3037 8931 3037 8935 3033 8938
      3034 8934 3031 8933 3025 8942 3023 8942
      3020 8945 3021 8945 3050 8943 3044 8913
TIME...MOT...LOC 1234Z 192DEG 11KT 3026 8934

24/RR
Special weather statement, Apr 14, 8:47 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
847 AM CDT TUE APR 14 2015

LAZ061>064-070-141430-
UPPER PLAQUEMINES LA-LOWER ST. BERNARD LA-UPPER ST. BERNARD LA-
ORLEANS LA-UPPER JEFFERSON LA-
847 AM CDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. BERNARD...
NORTHWESTERN PLAQUEMINES...NORTH CENTRAL JEFFERSON AND ORLEANS
PARISHES UNTIL 930 AM CDT...

AT 846 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARABI...OR NEAR NEW ORLEANS...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...EAST NEW ORLEANS...CHALMETTE...HARVEY...MARRERO...
TIMBERLANE...METAIRIE...BELLE CHASSE...JEFFERSON...GRETNA...
WESTWEGO...TERRYTOWN...MERAUX...ARABI...LAKE CATHERINE...VIOLET AND
LAKEFRONT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2990 9013 3002 9014 3003 9004 3005 9003
      3012 8985 3010 8980 3016 8970 3011 8967
      3006 8973 3003 8972 3004 8982 3000 8986
      2996 8985 2993 8982 2996 8973 2991 8974
      2988 8963 2994 8958 2986 8954
TIME...MOT...LOC 1346Z 270DEG 25KT 3000 9002
Local storm report, Apr 14, 8:54 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
854 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      1 S SLIDELL AIRPORT     30.34N 89.82W
04/14/2015                   ST. TAMMANY        LA   NWS EMPLOYEE

            WATER IS OUT OF THE DITCH BLOCKING NORTHBOUND LANE OF
            AIRPORT RD

&&

AK
Local storm report, Apr 14, 8:59 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
859 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HEAVY RAIN       4 W SLIDELL             30.28N 89.84W
04/14/2015  E3.40 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            ONE HOUR ESTIMATED RAINFALL FROM COCORAHS GAUGE

0845 AM     FLASH FLOOD      DONALDSONVILLE          30.10N 91.00W
04/14/2015                   ASCENSION          LA   CO-OP OBSERVER

            FLOODED ROADS ON SCHOOL BUS ROUTE... ONE FOOT OF WATER ON
            SAINT VINCENT ST

&&

AK
Local storm report, Apr 14, 9:17 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      4 W SLIDELL             30.28N 89.84W
04/14/2015                   ST. TAMMANY        LA   NWS EMPLOYEE

            HALF FOOT OF STREET FLOODING IN OZONE WOODS NEIGHBORHOOD.
            GROUSE ST NEAR JAY ST FLOODED 1-2 FT.

&&

AK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:41 AM CDTSpecial Weather StatementLIXEast Baton Rouge, Livingston, Saint Tammany, Tangipahoa, West Baton Rouge64 min
Apr 14, 5:59 AM CDTSpecial Marine WarningLIX31 min
Apr 14, 7:29 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 11 more3 hr
Apr 14, 7:54 AM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington2 hr
Apr 14, 8:11 AM CDTFlash Flood WarningLIXLivingston, Saint Tammany, Tangipahoa, Washington3 hr
Apr 14, 8:36 AM CDTSpecial Marine WarningLIX54 min
Apr 14, 8:43 AM CDTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 1 more3 hr
Apr 14, 8:47 AM CDTSpecial Weather StatementLIXOrleans43 min
Apr 14, 9:22 AM CDTSpecial Weather StatementLIXSaint James23 min
Apr 14, 9:29 AM CDTSpecial Marine WarningLIX31 min
Apr 14, 10:26 AM CDTFlash Flood WarningLIXAssumption, Jefferson, Lafourche, Plaquemines, Saint Charles, Saint James and 2 more3 hr
Apr 14, 10:33 AM CDTRiver Flood WarningLIXSaint Tammany32 hr
Apr 14, 10:34 AM CDTRiver Flood WarningLIXSaint Tammany47 hr
Apr 14, 10:51 AM CDTSpecial Weather StatementLIXJefferson24 min
Apr 14, 11:13 AM CDTSpecial Weather StatementLIXOrleans47 min
Apr 14, 11:15 AM CDTFlash Flood WarningLIXLivingston, Saint Tammany, Tangipahoa, Washington3 hr
Apr 14, 11:50 AM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Livingston, Saint James3 hr
Apr 14, 11:57 AM CDTSpecial Marine WarningLIX63 min
Apr 14, 12:00 PM CDTSpecial Marine WarningLIX30 min
Apr 14, 12:14 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist3 hr
Apr 14, 12:31 PM CDTSpecial Marine WarningLIX29 min
Apr 14, 4:53 PM CDTSpecial Marine WarningLIX67 min
Apr 14, 4:57 PM CDTSpecial Marine WarningLIX33 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.